Publication Type:

Journal Article

Source:

Dermatology Online Journal, Volume 14, Number 12 (2008)

URL:

http://www.scopus.com/inward/record.url?eid=2-s2.0-58149231307&partnerID=40&md5=043675f2e192ea52c29b7758c3af0665

Keywords:

aged, anamnesis, Anaplastic, article, carbamazepine, case report, clinical feature, computer assisted tomography, Dermatitis, Diabetic Neuropathies, diabetic neuropathy, disease course, Disease Progression, DRESS syndrome, enzyme linked immunosorbent assay, erythroderma, Exfoliative, Fatal Outcome, fatality, human, Humans, immunohistochemistry, laboratory test, large cell lymphoma, Large-Cell, leukocytosis, lymphoma, male, newborn exfoliative dermatitis, skin biopsy, Tomography, X-Ray Computed

Abstract:

A 73-year-old male patient admitted with erythroderma was diagnosed to have primary systemic Analpastic Lymphoma Kinase (ALK) positive, CD 30 positive, anaplastic large cell lymphoma. The patient's condition deteriorated rapidly during the period after the diagnosis was confirmed, with subsequent death before chemotherapy could be started. He had been started on carbamazepine, for diabetic neuropathy three months prior to the development of the skin lesions. Here we highlight the possibility of carbamazepine inducing anaplastic large cell lymphomas and the need for a high level of suspicion to make an early diagnosis allowing rapid appropriate treatment in such cases. © 2008 Dermatology Online Journal.

Notes:

cited By (since 1996)2

Cite this Research Publication

Fa Kaliyadan, Ray, Sb, Mathew, M. Kb, Pai, Sb, Sasikala, Lb, and Pai, Rb, “A rapidly progressing, fatal case of primary systemic anaplastic large cell lymphoma presenting as erythroderma - Association with carbamazepine”, Dermatology Online Journal, vol. 14, 2008.